I just decided to switch to the depo shot from the birth control pills, my period was supposed to come on Wednesday but it came on Friday. Today I got the needle and my doctor said your supposed to get it within the first 5 days of your period. Since my period started Friday would I consider it 4 days into my period (today is Tuesday) or 6 days since it's supposed to start on Wednesday? I'm really confused :/
I'm sorry no one answered your question when you posted. I'll answer it now, in case anyone comes across it in future.
The day you start bleeding is day one of your period (& your cycle).
If you had your first shot on days 1-5, you would have been covered against pregnancy immediately. However, as you had it on day 6, you needed to wait 7 days before having unprotected sex.
Other than that, it doesn't matter when you get the shot, you can have it at any point of your cycle, it just means you have to use extra protection if outside the first 5 days of your period.
If you started your period on the Friday, then that is day 1. Therefore, Tuesday is day 5, you are correct. You were therefore covered immediately against pregnancy, as your Doctor has miscounted, going from the information you have given in your question.
You do not have periods on Depo. A period is flushing out the lining of your womb, including an unfertilised egg.
You do not produce an egg when on Depo. What you may experience is break-through hormonal bleeding. This can last until you have your 3rd Depo shot. By then, it usually has stopped altogether.
You may get hormonal symptoms on Depo, such as bleeding or spotting, bleeding after sex, pregnancy like symptoms (because Depo tricks your body into thinking you're pregnant, to prevent you releasing eggs each month), such as bloating, sort breasts, lower back ache (Depo softens the ligaments in your back, as if preparing it to expand to make room for a growing baby), mood swings etc. Most of these symptoms pass as you get your next couple of shots.
If you choose to come off Depo, you may well find you get these same hormonal symptoms for months, whilst your body readjusts. It can take up to 18 months to regain your fertility. It can therefore be worth sticking at Depo for at least 3 shots, to see if you settle down so that you don't bleed at all.
Hope that helps.
- Depo-Provera Information for Consumers
- Depo-Provera Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depo-Provera (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Depo-Provera - Hi, I got my depo provera shot on the 3rd march and also took the morning after pill?
Posted 22 Mar 2015 • 1 answer
Posted 27 Jul 2016 • 0 answers
Posted 31 Jul 2016 • 1 answer
Posted 6 Feb 2017 • 1 answer
Depo shot concern. Please help. I feel weird telling my doctor and forgot so now I'm asking on here.
Posted 20 Oct 2017 • 1 answer